Alert archive / Arizona / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 22, 2015, 2:45 AM MST for 4 counties in Arizona. It took effect at May 22, 2015, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 2:45 AM MST (09:45 UTC)
- In effect from
- May 22, 2015, 12:00 PM MST
- Expired
- May 22, 2015, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3622 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS85 KTWC 220945 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST FRI MAY 22 2015 AZZ152-230200- /O.NEW.KTWC.FW.W.0008.150522T1900Z-150523T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 245 AM MST FRI MAY 22 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE COUNTY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE COUNTY. * AFFECTED AREA...SOUTHERN PORTIONS OF FIRE WEATHER ZONE 152 INCLUDING COCHISE COUNTY. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT IN THE VALLEYS WITH HUMIDITIES 11 TO 16 PERCENT IN THE HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
044 WWUS85 KTWC 222116 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 216 PM MST FRI MAY 22 2015 AZZ152-230200- /O.CON.KTWC.FW.W.0008.000000T0000Z-150523T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 216 PM MST FRI MAY 22 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE COUNTY... * AFFECTED AREA...SOUTHERN PORTIONS OF FIRE WEATHER ZONE 152 INCLUDING COCHISE COUNTY. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT IN THE VALLEYS WITH HUMIDITIES 11 TO 16 PERCENT IN THE HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
747 WWUS85 KTWC 230206 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 706 PM MST FRI MAY 22 2015 AZZ152-230315- /O.EXP.KTWC.FW.W.0008.000000T0000Z-150523T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 706 PM MST FRI MAY 22 2015 ...RED FLAG WARNING HAS EXPIRED FOR COCHISE COUNTY... WIND SPEEDS WILL DECREASE THROUGH THE OVERNIGHT HOURS WITH INCREASING RELATIVE HUMIDITY. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 8:50 PM MST, 5 hours 55 minutes earlier.
Area forecast discussion, May 21, 8:50 PM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 PM MST THU MAY 21 2015 .SYNOPSIS...A SERIES OF LOW PRESSURE SYSTEMS MOVING NORTH OF THE AREA WILL BRING GUSTY WINDS AND COOLER TEMPERATURES INTO SATURDAY. WE SHOULD THEN SEE A WARMING TREND WITH TEMPERATURES RECOVERING TO NORMAL VALUES ALONG WITH LESS WIND MOST OF NEXT WEEK. && .DISCUSSION...SATELITTE IMAGERY WAS SHOWING MOSTLY CLEAR SKIES ACROSS THE AREA LATE THIS EVENING. WIND SPEEDS WERE STILL UP A BIT AND HAVE BEEN RUNNING ABOUT 12 TO 16 MPH AT 8 PM MST. EXPECT THE WIND TO DIMINISH MORE OVERNIGHT BEFORE PICKING BACK UP TOMORROW LATE MORNING. CURRENT FORECAST WAS ON TRACK...SO NO UPDATES NECESSARY THIS EVENING. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR MORE DETAILS. && .AVIATION...VALID THRU 23/06Z. FEW-SCT CLOUDS AT 20K FT AGL. SURFACE WIND GENERALLY LESS THAN 10 KTS BETWEEN 22/06Z AND 22/13Z. INCREASING SWLY SURFACE WIND AFT 22/13Z...WITH SWLY SURFACE WIND AT 15-25 KTS AND GUSTS TO 25-35 KTS AFT 22/17Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A COOLING TREND IS EXPECTED THROUGH SATURDAY BEFORE TEMPERATURES WARM TO NEAR-NORMAL LEVELS NEXT WEEK ALONG WITH DRY CONDITIONS. THE MAIN CONCERN CONTINUES TO BE THE STRONG SOUTH TO SOUTHWEST WINDS THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS MAY BE MET IN A FEW LOCATIONS THIS AFTERNOON/EVENING AND AGAIN FRIDAY AFTERNOON...PRIMARILY ACROSS SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152. HOWEVER...IF CRITICAL THRESHOLDS ARE MET...THEY ARE EXPECTED ONLY FOR BRIEF PERIODS AND OVER RELATIVELY LOCALIZED AREAS. WE WILL CONTINUE TO KEEP A CLOSE EYE OUT FOR THE POTENTIAL FOR ANY WATCHES AND/OR WARNINGS. && .PREV DISCUSSION...WATER VAPOR IMAGERY AND 21/12Z UPPER-AIR PLOTS SHOW A LOW PRESSURE SYSTEM JUST OFF THE NORTH CENTRAL CALIFORNIA COAST... WITH RIDGING ACROSS TEXAS...NEW MEXICO AND INTO THE CENTRAL ROCKIES. IR AND VISIBLE SATELLITE IMAGERY SHOWS THE EXTENSIVE CLOUDINESS THAT COVERED MUCH OF THE SOUTHWEST U.S. HAS SHIFTED NORTH AND EAST...ESPECIALLY INTO WESTERN NEW MEXICO...WITH SOME THUNDERSTORM ACTIVITY SEEN JUST ACROSS THE NEW MEXICO BORDER. THIS MORNINGS KTWC SOUNDING REVEALED A PRECIPITABLE WATER VALUE OF 0.37 WHICH IS FAIRLY SIMILAR FROM THE PAST SEVERAL SOUNDINGS. THE WINDS IN THE PROFILE REFLECT THE EXPECTED INCREASE IN WINDS WITH FAIRLY LIGHT WINDS RIGHT OFF THE DECK...WITH 13 KNOTS AT 850MB... NEARLY 30 KN0TS AT 700MB AND 50+ KNOTS JUST ABOVE 500MB. CURRENTLY ACROSS SOUTHEAST ARIZONA WINDS RANGE FROM AROUND 15 TO 25 MPH WITH GUSTS OF AROUND 25 TO 30 MPH. MANY LOCATIONS ALONG THE INTERNATIONAL BORDER AND NEAR TUCSON HAVE MET THE MINIMUM RH CRITERIA FOR RED FLAG CONDITIONS...BUT THE WINDS HAVE ONLY BRIEFLY BEEN MET IN A FEW LOCATIONS (SEE FIRE WEATHER SECTION BELOW FOR ADDITIONAL DETAILS ABOUT FIRE WEATHER CONCERNS FOR THE REMAINDER OF TODAY AND FRIDAY). THE LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL CONTINUE TO MOVE EAST THROUGH THE EARLY PART OF THE WEEKEND...BUT THE BULK OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM WILL REMAIN WELL TO THE NORTH AND/OR EAST OF ARIZONA SO ONLY EXPECTING ISOLATED MOUNTAIN SHOWERS/THUNDERSTORMS THIS AFTERNOON AND AGAIN THIS WEEKEND...MAINLY FOR THE WHITE MOUNTAINS. ONCE THIS SYSTEM EXITS TO THE EAST LATE THIS WEEKEND...WE WILL SEE SEVERAL DISTURBANCES MOVING BY MAINLY TO THE NORTH WITH LITTLE THREAT FOR PRECIPITATION. THESE DISTURBANCES SHOULD KEEP HIGH PRESSURE TO OUR SOUTH THROUGH NEXT WEEK. PREVIOUS MODEL RUNS...ESPECIALLY THE ECMWF...WERE TRYING TO DEPICT THE HIGH PRESSURE TO OUR SOUTH BUILDING NORTHWARD...BUT LATEST EURO HAS IT WELL TO THE SOUTH OR SOUTHWEST...WEST OF BAJA THROUGH LATE NEXT WEEK. FOR TUCSON...HIGH TEMPS WILL BE BELOW NORMAL THROUGH THE ENTIRE FORECAST PERIOD. HOWEVER...HIGHS WILL RUN 10 TO 15 DEGS BELOW NORMAL FRIDAY AND SATURDAY...THEN 5 TO 10 DEGS BELOW NORMAL SUNDAY AND MONDAY AND AROUND 2 TO 4 DEGS BELOW NORMAL TUESDAY THROUGH THURSDAY. LOW TEMPERATURES GENERALLY 5 TO 8 DEGS BELOW NORMAL FRIDAY THROUGH SUNDAY MORNINGS...THEN 2 TO 4 DEGS BELOW NORMAL MONDAY AND TUESDAY AND NEAR TO SLIGHTLY BELOW NORMAL WEDNESDAY AND THURSDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.